Alert archive / Wisconsin / Winter Weather Advisories in 2013
Winter Weather Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Jan 24, 2013, 2:46 PM CST for Barron County, Chippewa County, Rusk County, Wisconsin. It took effect at Jan 24, 2013, 9:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2013, 2:46 PM CST (20:46 UTC)
- In effect from
- Jan 24, 2013, 9:00 PM CST
- Expired
- Jan 25, 2013, 3:35 AM CST
- In force
- 7 hr
- Issued by
- NWS Twin Cities, MN
Counties Barron County, WI, Chippewa County, WI, Rusk County, WI
The radar
The La Crosse radar (KARX), 168 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
793 WWUS43 KMPX 242046 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 246 PM CST THU JAN 24 2013 ...ACCUMULATING SNOW TONIGHT AND FRIDAY MORNING FOR WEST CENTRAL WISCONSIN... .SNOW WILL SPREAD INTO WEST CENTRAL WISCONSIN THIS EVENING AND CONTINUE INTO FRIDAY MORNING...AS A LOW PRESSURE SYSTEM PASSES ACROSS THE UPPER MISSISSIPPI VALLEY REGION. THE MOST SNOW ACCUMULATION DURING THIS PERIOD IS FORECAST FOR THE RICE LAKE...LADYSMITH...BLOOMER AND CHIPPEWA FALLS AREAS...WITH 2 TO 4 INCHES EXPECTED. MOTORISTS TRAVELING OVERNIGHT AND FRIDAY MORNING SHOULD BE PREPARED FOR SLIPPERY ROADS. WIZ015-016-027-250500- /O.NEW.KMPX.WW.Y.0002.130125T0300Z-130125T1800Z/ BARRON-RUSK-CHIPPEWA- INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH... CHIPPEWA FALLS...BLOOMER 246 PM CST THU JAN 24 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST FRIDAY. * TIMING...SNOW WILL DEVELOP BETWEEN 9 PM AND MIDNIGHT AND THEN CONTINUE THROUGH THE OVERNIGHT HOURS...BEFORE DIMINISHING FRIDAY MORNING. * TWO TO 4 INCHES OF ACCUMULATION IS EXPECTED BY NOON ON FRIDAY. * SNOW COVERED ROADS WILL LEAD TO SLIPPERY DRIVING CONDITIONS FOR THE MORNING COMMUTE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ RAH
2 follow-up statements
610 WWUS43 KMPX 250333 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 933 PM CST THU JAN 24 2013 ...ACCUMULATING SNOW TONIGHT AND FRIDAY MORNING FOR WEST CENTRAL WISCONSIN... .SNOW WILL SPREAD INTO WEST CENTRAL WISCONSIN AFTER MIDNIGHT...AS A LOW PRESSURE SYSTEM PASSES ACROSS THE UPPER MISSISSIPPI VALLEY REGION. THE MOST SNOW ACCUMULATION DURING THIS PERIOD IS FORECAST FOR THE RICE LAKE... LADYSMITH...BLOOMER AND CHIPPEWA FALLS AREAS...WITH 1 TO 2 INCHES EXPECTED. MOTORISTS TRAVELING OVERNIGHT AND FRIDAY MORNING SHOULD BE PREPARED FOR SLIPPERY ROADS. WIZ015-016-027-251145- /O.CON.KMPX.WW.Y.0002.000000T0000Z-130125T1800Z/ BARRON-RUSK-CHIPPEWA- INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH... CHIPPEWA FALLS...BLOOMER 933 PM CST THU JAN 24 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * TIMING...SNOW WILL DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH THE OVERNIGHT HOURS...BEFORE DIMINISHING FRIDAY MORNING. * ONE TO TWO INCHES OF ACCUMULATION IS EXPECTED BY NOON ON FRIDAY. * SNOW COVERED ROADS WILL LEAD TO SLIPPERY DRIVING CONDITIONS FOR THE MORNING COMMUTE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
873 WWUS43 KMPX 250935 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 335 AM CST FRI JAN 25 2013 ...WINTER WEATHER ADVISORY FOR PORTIONS OF WEST CENTRAL WISCONSIN IS CANCELLED... .LIGHT SNOW WILL GRADUALLY TAPER OFF THROUGH THE REST OF THE MORNING HOURS. POSSIBLY UP TO AN ADDITIONAL INCH OF ACCUMULATING SNOW MAY OCCUR...OTHERWISE ONLY FLURRIES CAN BE EXPECTED. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. WIZ015-016-027-251045- /O.CAN.KMPX.WW.Y.0002.000000T0000Z-130125T1800Z/ BARRON-RUSK-CHIPPEWA- INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH... CHIPPEWA FALLS...BLOOMER 335 AM CST FRI JAN 25 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW WILL GRADUALLY TAPER OFF THROUGH THE REST OF THE MORNING HOURS. POSSIBLY UP TO AN ADDITIONAL INCH OF ACCUMULATING SNOW MAY OCCUR...OTHERWISE ONLY FLURRIES CAN BE EXPECTED. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Jan 24, 11:47 AM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Jan 24, 11:47 AM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1147 AM CST THU JAN 24 2013
.UPDATED FOR AVIATION DISCUSSION...
&&
.PREV DISCUSSION.../ISSUED AT 244 AM CST THU JAN 24 2013/
AN INCREASING DENSE CIRRUS SHIELD HAS KEPT TEMPERATURES FROM
DROPPING TOO MUCH OVERNIGHT...WITH MOST READINGS BETWEEN -5 TO
-15. WINDS HAVE ALREADY BEGUN TO SHIFT TO THE E/NE ACROSS THE FA
AS THE RIDGE OF HIGH PRESSURE HAS MOVED INTO NW MN. WIND SPDS HAVE
ALSO DECREASED TO LESS THAN 10 KTS FOR MOST AREAS. THIS WAS A
CONCERN WITH THE CURRENT WIND CHILL ADV...BUT AS WINDS SHIFT TO
THE SE AND INCREASE BY MID MORNING...WIND CHILL VALUES WILL REMAIN
NEAR ADV CRITERIA. SO WILL LEAVE WIND CHILL ADV AS IS.
THE MAIN SHORT TERM CONCERN IS THE FAST MOVING CLIPPER TYPE SYSTEM
MOVING ACROSS THE NORTHERN PLAINS/UPPER MIDWEST LATER
TONIGHT...AND INTO FRIDAY MORNING. OVERALL...THE BEST QPF AND
SNOWFALL RATIOS WILL LEAD TO LOCALLY 2 TO 3 INCHES IN THE FAR NE
FA. OTHER AREAS WILL LIKELY ONLY RECEIVE BETWEEN 0.5 TO 1.5...WITH
AGAIN THE GREATEST AMTS NORTH AND EAST OF I-94.
TEMPERATURES HAVE BEEN TOO COLD LATELY IN TERMS OF OVERNIGHT
LOWS...SO HAVE TRENDED TOWARD A MORE MODERATE EC WHICH KEEPS TEMPS
NEARLY STEADY TONIGHT...BEFORE ANOTHER REINFORCING SHOT OF ARCTIC
AIR MOVES ACROSS THE AREA FRIDAY AFTN. WIND SPDS WILL LIKELY
INCREASE TO 15 TO 20 KTS...WITH GUSTS OVER 30 KTS AT TIMES IN THE
TYPICAL WINDY AREAS. THIS WILL LEAD TO POSSIBLY ANOTHER WIND CHILL
ADV FOR FRIDAY AFTN/EVENING. AS FOR SNOWFALL AMTS LATER TONIGHT
AND INTO FRIDAY MORNING...ONLY RUSK COUNTY IS AT RISK FOR ANY TYPE
OF ADVISORY...AND THIS IS MAINLY DUE TO HIGHER QPF AMTS OF THE
EC/GEM. HOWEVER...I DO HAVE SOME RESERVATIONS ON THE FAST NATURE
OF THIS SYSTEM WHICH LEADS TO UNCERTAINTIES IN AMTS. SO WILL
CONTINUE WITH NO ADVISORY AT THIS TIME.
THE MAIN CHG IN THE EXTENDED PERIOD IS THE INTRODUCTION OF MIX
PRECIPITATION SUNDAY NIGHT THROUGH TUESDAY MORNING AS A STRONG
INFLUX OF MODIFIED PACIFIC AIR MOVES NE ACROSS THE UPPER MIDWEST.
THIS HAS BEEN ADVERTISE RECENTLY...AND WITH THE STRONG SW FLOW
DEVELOPING...THE WARMER AIR MASS WILL LIKELY TAKE OVER.
IN ADDITION...MODELS HAVE BEEN MORE IN LINE FOR THE WARMER AIR TO
REACH THE SE 1/2 OF THE FA BY SUNDAY NIGHT...AND CONTINUE THIS
WARMER AIR MASS UNTIL TUESDAY. THIS WILL LEAD TO EITHER A CHC OF
-FZRA/IP OR -RA FOR THE PREDOMINATE WX TYPE UNTIL TUESDAY AS THE
PATTERN BECOMES MORE NW ALOFT. ALTHOUGH THERE WILL BE DIFFERENCES
IN THE RUN TO RUN MODEL OUTPUT...TRENDS ARE INDICATING AT LEAST
LIQUID PRECIPITATION FOR PORTIONS OF MPX FA BY LATE IN THE
WEEKEND...AND INTO EARLY NEXT WEEK. PAST TUESDAY...THE OVERALL
MEAN IS TO CONTINUE A COLDER PATTERN BY THE END OF NEXT
WEEK...WITH TEMPERATURES ONCE AGAIN FALLING BELOW ZERO.
&&
.AVIATION.../18Z TAF ISSUANCE/
AN AREA OF LOW PRESSURE WILL SLIDE SOUTHEAST INTO THE DAKOTAS THIS
AFTERNOON AND ACROSS MN/WI TONIGHT. SOUTHERLY WINDS WILL INCREASE
TODAY...WITH LIGHT SNOW EXPECTED TO DEVELOP THIS EVENING MAINLY ALONG
AND NORTH OF I-94. COULD SEE LOWER VISBYS AT TIMES
OVERNIGHT...ESPECIALLY AT KSTC...KNRH...AND KEAU. MVFR CIGS ARE
POSSIBLE AS WELL. ON FRIDAY A POWERFUL COLD FRONT WILL MOVE
THROUGH THE REGION AND BRING WNW WINDS OF 20G30KTS.
KMSP...
THE HEAVIEST SNOW WILL FALL NORTH OF THE METRO AREA...BUT COULD
SEE A FEW HOURS OF REDUCED VISBYS AROUND MIDNIGHT. TOTAL
ACCUMULATION SHOULD BE LESS THAN AN INCH. A COLD FRONT WILL MOVE
THROUGH MID MORNING...WHICH WILL BE FOLLOWED BY STRONG WNW WINDS
FOR THE REMAINDER OF FRIDAY.
/OUTLOOK FOR KMSP/
SAT...VFR. NW WINDS DECREASING AND BECOMING SE AT 5-10 KTS.
SUN...MVFR WITH IFR AND -SN POSSIBLE. WINDS S AT 5-10 KTS.
MON...MVFR WITH IFR AND -SN/FZRA POSSIBLE. WINDS SW AT10G15KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR CHIPPEWA-DOUGLAS-
KANDIYOHI-LAC QUI PARLE-MORRISON-POPE-STEARNS-STEVENS-SWIFT-
TODD-YELLOW MEDICINE.
WI...NONE.
&&
JLT/JRBHazardous weather outlook, Jan 24, 12:02 PM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1202 PM CST THU JAN 24 2013 MNZ041>043-047>051-054>070-073>078-082>085-091>093-WIZ024-026- 251815- DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-SHERBURNE- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN- ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- PIERCE-PEPIN- 1202 PM CST THU JAN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF FREEZING PRECIPITATION SUNDAY NIGHT...AND AGAIN ON MONDAY EVENING INTO TUESDAY MORNING ACROSS THE REGION. STAY TUNED TO FUTURE OUTLOOKS FOR DETAILS ON THESE POTENTIAL PERIODS OF FREEZING PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ044-045-052-053-WIZ014>016-023-025-027-028-251815- MILLE LACS-KANABEC-ISANTI-CHISAGO-POLK-BARRON-RUSK-ST. CROIX-DUNN- CHIPPEWA-EAU CLAIRE- 1202 PM CST THU JAN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL DEVELOP THIS EVENING AND CONTINUE THROUGH TONIGHT. ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE BY DAYBREAK FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF FREEZING PRECIPITATION SUNDAY NIGHT...AND AGAIN ON MONDAY EVENING INTO TUESDAY MORNING ACROSS THE REGION. STAY TUNED TO FUTURE OUTLOOKS FOR DETAILS ON THESE POTENTIAL PERIODS OF FREEZING PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.
Nearby
Winter Weather Advisories in Wisconsin, 2013Every winter weather advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.